MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION LIGHTTRAIL SINGLE USE LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M006864640
Medical Device Problem Codes Break (1069); Misfire (2532); Optical Problem (3001)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The complainant indicated that the device has been disposed and will not be returned for evaluation; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on february 07, 2020 that a lighttrail single use laser fiber was used in a ureteroscopy procedure in the ureter performed on (b)(6) 2020.Reportedly, the laser settings were 0.5 joules and 5 hertz.According to the complainant, during the procedure, the aiming beam of the laser fiber was not working.The laser unit made a few crackling sounds and the nurse noticed a spark coming out from the fiber connection area.The procedure was completed with grasper.There were no patient complications reported as a result of this event.

Brand Name
LIGHTTRAIL SINGLE USE LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9750671
Report Number3005099803-2020-00547
Device Sequence Number11104430
Product Code GEX
UDI-Device Identifier08714729894995
UDI-Public08714729894995
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K111475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM006864640
Device Catalogue Number6464
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2020
Initial Report FDA Received Date02/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1